Doctors Lounge - Pulmonology AnswersBack to Pulmonology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/19/2017.
Forum Name: Chest symptoms
Question: Lung damage from snorting oxycontin
|kellfoss - Mon Sep 29, 2008 9:43 pm||
I'm a 37yr old female. I have a burning pain between my shoulder blades that started after i stopped snorting oxycodone. I was snorting hundreds of pills a month about 200 mill. aday of several differant kinds 10's 20's even 5 mill. oxycodone and oxycontins also taking methadone too. I did this for about 2yrs. i stopped in Dec.07 with the help of suboxone (i snorted that too) after coming off the suboxone i got shingles on my back, the pain was there about a month before the shingles. Ever sence then I wake up every morning feeling sick like the flu feeling it last about half hour, almost like withdrawls, i also have night sweats too. The Dr. says its post shingles pain, but what about the night sweats and sick feeling in the morning? Im afraid i damaged my lungs. I had a negative chest xray in Oct.07. All blood work is normal. This pain is very bad and its almost everyday. I did try Lyrica but it didnt help. Can this have caused lung damage? Im to embaressed to tell the Dr. about my past drug use to ask if it could be my lungs. I am a smoker also.
|Theresa Jones, RN - Fri Oct 03, 2008 12:49 pm||
A chest x ray is a useful diagnostic study to identify lung disorders. Have you discussed with your physician regarding the presence of flu like symptoms and night sweats? If you have not I would encourage you to do so because additional diagnostics studies, i.e., labwork etc., may be warranted. Best wishes.
Theresa Jones, RN
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.